Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Mobile, AL

July 8, 2015Okaloosa County, Florida

NWS Mobile, AL issued this special weather statement at Jul 8, 2015, 2:49 PM CDT for Okaloosa County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2015, 2:49 PM CDT (19:49 UTC)
Expired
Jul 8, 2015, 3:45 PM CDT
In force
56 min
Issued by
NWS Mobile, AL

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 56 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 988 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
988 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WWUS84 KMOB 081949
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT WED JUL 8 2015
 
FLZ205-206-082045-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
249 PM CDT WED JUL 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...COASTAL OKALOOSA AND INLAND OKALOOSA IN NORTHWEST FLORIDA
UNTIL 345 PM CDT...

AT 248 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A 
LINE EXTENDING FROM 11 MILES SOUTH OF BAKER...TO 7 MILES NORTH OF 
WRIGHT...TO NEAR VALPARAISO...AND MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...           NICEVILLE...           VALPARAISO...
BAKER...               

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
MOBILE.

LAT...LON 3051 8643 3051 8645 3050 8645 3050 8643
      3048 8644 3049 8645 3049 8647 3052 8649
      3052 8650 3048 8648 3047 8649 3049 8664
      3061 8680 3100 8679 3100 8661 3094 8653
      3091 8639 3059 8639
TIME...MOT...LOC 1948Z 192DEG 15KT 3065 8675 3056 8663 3054 8652 

$$

BUTTS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 12:42 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 8, 12:42 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1242 PM CDT WED JUL 8 2015

.DISCUSSION...

UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

THIS AFTERNOON'S WET MICROBURST RISK IS LOW.  /02/

&&

.AVIATION...

LARGELY EXPECT VFR FLIGHT CATEGORIES ACROSS THE FORECAST AREA
THROUGH 09/1800 UTC. SCTD CU WILL CONTINUE TO DEVELOP THIS
AFTERNOON...WITH ANY CIGS EXPECTED TO REMAIN ABOVE 035. SHRA/TSRA
COVERAGE SHOULD BE LIMITED AGAIN TODAY...AND FOCUSED ANY N MOVING
SEA BREEZE. THE GREATEST ODDS OF SEEING CONVECTION WILL BE ACROSS
THE FL PANHANDLE...WHERE THE BEST COMBINATION OF FORCING AND
INSTABILITY EXISTS.  WILL REFRAIN FROM MENTIONING THIS IN THE
08/1800 UTC TAFS THOUGH DUE TO THE ISOLD NATURE OF THE EVENT.  S
WINDS ARE EXPECTED THROUGH 09/1800 UTC...WITH PEAK WIND SPEEDS
BETWEEN 5 AND 10 KNOTS.  /02/

&&

.PREV DISCUSSION... /ISSUED 522 AM CDT WED JUL 8 2015/

SHORT TERM [TODAY AND TONIGHT]...RIDGING CONTINUES (BOTH AT THE SFC
AND ALOFT). AS A RESULT...ANOTHER MOSTLY SUNNY...HOT...HAZY DAY ON
TAP. HIGH TEMPERATURES THIS AFTERNOON EXPECTED TO CLIMB INTO THE LOW
TO MID 90S MOST LOCATIONS...WITH THE COOLER TEMPS NEAR THE COAST. A
FEW UPPER 80S FOR HIGHS ALONG THE IMMEDIATE BEACHES POSSIBLE. RAIN
CHANCES VERY LOW ACROSS THE REGION TODAY...BUT DURING THE MAX
HEATING OF THE AFTERNOON A FEW ISOLATED SHOWERS OR STORMS COULD
DEVELOP (AS THEY DID YESTERDAY AFTERNOON). MOST LOCATIONS WILL
REMAIN DRY...HOWEVER...ANY STORMS THAT DO DEVELOP WILL DISSIPATE BY
EARLY EVENING...THEN NO RAINFALL IS EXPECTED OVERNIGHT. LOW
TEMPERATURES TONIGHT ARE EXPECTED TO RANGE FROM THE LOWER 70S OVER
ALL OF THE INTERIOR TO THE MID/UPPER 70S NEAR AND ALONG THE COAST.
12/DS

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE.

[THURSDAY AND FRIDAY]...RIDGING BUILDS AND BECOMES REINFORCED AT ALL
LEVELS ACROSS THE SOUTHEAST FOR THE REMAINDER OF THE SHORT TERM.
THIS WILL CONTINUE THE PATTERN OF TYPICAL SUMMERTIME HEAT AND RAIN
CHANCES. WITH THE HEAT COMES THE HUMIDITY AS MORE MOISTURE SPILLS
BACK INTO THE CWA ON THURSDAY...INCREASING THE PWATS BACK UP TO
VALUES OF 1.8 TO 2 INCHES. ISOLATED TO SCATTERED STORMS TO DEVELOP
EACH AFTERNOON...MAINLY ALONG THE SEA BREEZE

TEMPERATURES CONTINUE THE UPWARD TICK THROUGH THE SHORT TERM. HIGHS
WILL RANGE FROM LOW 90S ALONG THE BEACHES TO AROUND 93 TO 95 FURTHER
INLAND EACH AFTERNOON. THIS WILL YIELD HEAT INDICES IN THE UPPER 90S
ALONG THE BEACHES...QUICKLY INCREASING FURTHER INLAND TO 103.
OVERNIGHT TEMPERATURES CONTINUE TO SOUND LIKE A BROKEN RECORD WITH
LOW 70S INLAND AND MID TO UPPER 70S ALONG THE BEACHES. 07/MB

LONG TERM [SATURDAY THROUGH WEDNESDAY]...MODELS CONTINUE TO RESOLVE
THE PROGRESSION OF THE RIDGE WELL. THE RIDGE CONTINUES BUILDING
OVERHEAD THROUGH THE EARLY WEEKEND BEFORE RETROGRADING WEST ACROSS
THE SOUTHERN PLAINS AND WESTERN HALF OF THE CONUS. LOWER RAIN
CHANCES WILL ACCOMPANY THE RIDGE WITH TYPICAL ISOLATED TO SCATTERED
COVERAGE EACH AFTERNOON. DIURNAL CONVECTION WILL REMAIN FOCUSED
ACROSS THE SOUTHERN HALF OF THE AREA ALONG THE SEA BREEZE.

HEAT AND HUMIDITY CONTINUE WITH THE HIGHEST READINGS EARLY IN THE
EXTENDED PERIOD AS THE RIDGE SLIDES OVERHEAD. HIGHS IN THE MID TO
UPPER 90S THROUGH THE WEEKEND. AS MOISTURE CONTINUES TO RISE ACROSS
THE AREA...HEAT INDICES WILL SOAR ABOVE 100 EACH AFTERNOON. THIS
WEEKEND...HEAT INDICES WILL RANGE FROM 103 TO 106 AWAY FROM THE
COAST. OVERNIGHT TEMPERATURES WILL CONTINUE THE MUGGY TREND WITH MID
TO LOW 70S INLAND AND UPPER 70S ACROSS THE BEACHES.

MODELS BEGIN TO DIVERGE ONCE THE WORK WEEK ROLLS AROUND. 00Z GFS
CONTINUES TO SHOW A DEEP TROUGH BUILDING ACROSS THE EASTERN CONUS
WHILE THE 00Z EURO HOLDS ON TO RIDGING ACROSS THE SOUTHEAST A BIT
LONGER. DEPENDING ON HOW THIS SETS UP...HOW FAR SOUTH THE TROUGH
DIGS AND HOW MUCH INFLUENCE THE RIDGE ULTIMATELY HAS ACROSS THE
SOUTHEAST EARLY TO MID WEEK...IT MAY BRING RELIEF FROM THE HEAT AS
RAIN CHANCES WILL LIKELY TO INCREASE IF THE 00Z GFS IS CORRECT. FOR
NOW...GOING WITH A LITTLE HIGHER THAN NORMAL POPS BY MID WEEK...
MAINLY ACROSS THE NORTHERN PORTION OF THE CWA...UNTIL THE MODELS
BEGIN TO RESOLVE THESE FEATURES BETTER. 07/MB

AVIATION...08/12Z TAFS...VFR CONDITIONS WILL PREVAIL THROUGH THE
FORECAST PERIOD. CALM OR LIGHT SOUTH TO SOUTHWEST WIND LESS THAN 5
KNOTS EARLY THIS MORNING...BECOMING PREVAILING SOUTH TO SOUTHWEST AT
AROUND 5 TO 10 KNOTS DURING THE COURSE OF THE DAY. ONLY AN ISOLATED
SHOWER OR STORM POSSIBLE...NOT WIDESPREAD ENOUGH TO BE BE INCLUDED
IN TAFS. 12/DS

MARINE...A SURFACE RIDGE OF HIGH PRESSURE WILL CONTINUE TO STRETCH
WEST ACROSS THE EASTERN GULF OF MEXICO THROUGH THE REMAINDER OF THE
WEEK AND INTO THE WEEKEND. THIS WILL MAINTAIN THE LIGHT TO
OCCASIONALLY MODERATE WIND FLOW OVER THE COASTAL WATERS THROUGH THE
PERIOD. BRIEF LIGHT OFFSHORE FLOW WILL BE POSSIBLE OVER AREA BAYS
AND NEAR SHORE GULF WATERS DURING THE LATE NIGHT AND EARLY MORNING
HOURS...BUT THE SYNOPTIC FLOW WILL PREDOMINATELY BE OUT OF THE SOUTH
AND SOUTHWEST. SEAS GENERALLY 2 FEET OR LESS. ONLY ISOLATED SHOWERS
OR STORMS POSSIBLE AT JUST ABOUT ANY TIME...WITH WINDS AND SEAS
LOCALLY HIGHER NEAR ANY OF THE SHOWERS AND STORMS THAT DO DEVELOP.
12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      92  73  92  72  92 /  20  10  30  05  30
PENSACOLA   91  75  90  74  91 /  20  10  30  05  20
DESTIN      89  77  90  78  90 /  20  10  20  05  20
EVERGREEN   94  72  95  72  95 /  20  10  30  10  30
WAYNESBORO  94  72  94  73  93 /  20  10  20  10  20
CAMDEN      94  72  95  73  94 /  20  10  20  10  20
CRESTVIEW   94  73  94  72  94 /  20  10  30  10  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

SHORT TERM FORECASTER... BUTTS
LONG TERM FORECASTER... DRE
PSU... RR
Hazardous weather outlook, Jul 8, 5:39 AM CDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
539 AM CDT WED JUL 8 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
539 AM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SLIGHTLY WARMER TEMPERATURES EXPECTED TODAY...WITH AFTERNOON HEAT
INDICES AROUND 100 DEGREES.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES WILL CONTINUE TO RISE THROUGH THE REMAINDER OF THE WEEK
WITH AFTERNOON HEAT INDEX VALUES REACHING 100 TO 105 ACROSS MUCH OF
THE AREA.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH TUESDAY.

GMZ630>635-650-655-670-675-091045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
539 AM CDT WED JUL 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

A FEW WATERSPOUTS COULD OCCUR OVER THE COASTAL WATERS THIS MORNING.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 8, 2:49 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT WED JUL 8 2015

FLZ205-206-082045-
OKALOOSA COASTAL FL-OKALOOSA INLAND FL-
249 PM CDT WED JUL 8 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...COASTAL OKALOOSA AND INLAND OKALOOSA IN NORTHWEST FLORIDA
UNTIL 345 PM CDT...

AT 248 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 11 MILES SOUTH OF BAKER...TO 7 MILES NORTH OF
WRIGHT...TO NEAR VALPARAISO...AND MOVING NORTH AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
CRESTVIEW...           NICEVILLE...           VALPARAISO...
BAKER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3051 8643 3051 8645 3050 8645 3050 8643
      3048 8644 3049 8645 3049 8647 3052 8649
      3052 8650 3048 8648 3047 8649 3049 8664
      3061 8680 3100 8679 3100 8661 3094 8653
      3091 8639 3059 8639
TIME...MOT...LOC 1948Z 192DEG 15KT 3065 8675 3056 8663 3054 8652

BUTTS

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:59 PM CDTSpecial Marine WarningMOB61 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.